MAUDE Adverse Event Report: COLOPLAST A/S ELEFANT SUCTION-IRRIGATION DEVICE; SURGICAL IRRIGATION/ASPIRATION CANNULA, NON-ILLUMINATING, SINGLE-USE

COLOPLAST A/S ELEFANT SUCTION-IRRIGATION DEVICE; SURGICAL IRRIGATION/ASPIRATION CANNULA, NON-ILLUMINATING, SINGLE-USE
Catalog Number ASP185
Medical Device Problem Codes Inability to Irrigate (1337); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information the suction and irrigation are not working.
 
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.B3: estimated date.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found other complaints regarding the lot number.This product was made at our manufacturing plant in hungary which was informed about this issue.This lot is part of a foreign field safety notice initiated in august 2025.The investigation showed that the bitubes inside the handle were collapsed.This collapsing doesn't allow suction or irrigation, so the elefant is non-functional.A corrective and preventive action was opened in august 2025 to manage this issue.The root cause has been identified: the ring protector around the handle was not correctly placed on the elefant buttons, and the actions are ongoing.A clinical assessment was performed and concludes: the malfunction of the elefant suction¿irrigation device, caused by a misplaced handle protection cap, results in a complete loss of suction and irrigation functionality.As stated in the instructions for use, the device must be tested before use, which allows early identification of the issue and prevents patient contact.In most cases, the clinical impact is limited to a prolonged procedure and device replacement, corresponding to a severity level 2 risk.However, given that the entire lot appears to be affected, it cannot be ruled out that a replacement device will be available in the unit, which may result in procedure rescheduling, increasing the clinical impact to severity level 3.No sterility concerns are identified, as the device tip remains properly sterilized and isolated from internal fluid pathways.
 
Event or Problem Description

Brand Name
ELEFANT SUCTION-IRRIGATION DEVICE
Common Device Name
SURGICAL IRRIGATION/ASPIRATION CANNULA, NON-ILLUMINATING, SINGLE-USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat la canéda cedex 24200
FR   24200
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key23084154
Report Number9610711-2025-00406
Device Sequence Number15887498
Product Code FQH
UDI-Device Identifier03600040970799
UDI-Public3600040970799
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASP185
Device Lot Number10376825_ASP1854002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown